My Rituxan injection update

So, i was scheduled for my first Rituxan infusion on Friday. I read all the risk and side effects of the drug. I was really nervous about the infusion.

So the day comes and the prep me with everything. The nurse and the nurse practitioner were great. The inject me with Tylenol, Benadryl, Pepcid and Pred. So far so good. Then they inject the Rituxan. For the first 30 minutes i was ok until i started getting an itchy throat and ear. Unfortunately, i got an allergic reaction. 😕 Im so sad. Cause in the inside i really wanted this medicine to feel better and put my illness on remission.

Now im confused cause i want to continue the infusions but now im afraid of any allergic reations i may have after even if they pump me with 100 mg of benadryl. 😕😭

Any suggestions?

8 Replies

oldestnewest
  • I'm vvvv sorry you've had this reaction, jaylowdancer.... and I'm very interested in this subject. So I'm glad you've given us all these details (especially about these pre-infusion meds). I hope you get some really good replies.

    Sadly, I can't help. But I will be very interested in replies as they come in because I too tend to be reactive to infusions...and both IVIG & rituximab infusions are eventual possibilities for me.

    Wishing you every best wish

    🍀🍀🍀🍀 coco

  • Hello Jaylowdancer,

    I'm afraid I'm no help. But just to be clear, did your doctor say that you cannot take any further treatments?

    Hope you can get some relief anyway

    mx

  • Hi whisperit, no actually. They actually want to give me more bendaryl next time before the actual Rituxan infusion.

  • I have had rituximab infusions and on my last infusion the lady sat next to me had a similar sort of reaction they stopped the infusion for a short time then restarted it again at a much slower rate. This seemed to work apparent from a red blotchy rash on her neck but she seemed fine.

    Hope this helps

    X

  • This makes sense: my local lupus friend has her rituximab infusion vvvvvv slowly too...I guess this helps her avoid reactions...recently she mentioned another patient having his rituximab infusion really fast with minimal probs. I guess infusion rate is geared to the individual.

  • Thank you sarahjj87, thats what they plan on doinb on my next infusion date i think. But first their going to pump more Benadryl first.

  • Hi jay , i am receiving rituximab infusions , I haven't had an allergic reaction but had severe gastritis probably from the steroid. The rheumy slowed down the rate when i had the second course and it made such a difference , I wasn't as tired and had no gastritis. I hope you will be able to continue with the treatment as it has made a great difference to my life . Best wishes xxx

  • Hi

    I feel for you as I had exactly the same too with this bio infusion drug. I was 100mls into infusion.

    Now on Adaptacept monthly infusion and doing great no allergic reactions at all , 6mths of mthly treatments now :)

    I know Ritux is a bio infusion drug that can more than most cause allergic reactions but its the cheapest, so thats why its offered first (I read it on hospital prices for infusions for NHS and protocols) So once I had a reaction I was allowed the option of the only other bio drug I can take Adaptacept ,which was more expensive and worked amazingly.

    (I can only take a couple of bio drugs due to my lupus and MCTD being made worse by other bio drug infusions)

    They have NHS protocols on working up the price list ! So your next one could actually work better for you, try and think in that way but I know how upsetting it is.

    Hope your Rhuemy consultant find's another to suit your needs there is many, it just depends on your conditions.

    Sending a virtual hug x

You may also like...